I have had a weird taste in my mouth the last few days. It's been like my there is a film of wax on the roof of my mouth and tongue. Sometimes I feel like the left half of the roof of my mouth is numb but I don't think it is. I've had a lot of weird head and chest feelings over the last two days so I don't know if it is all related.
I have heard of something similar in people with MS and other problems and infections. Have you changed your diet or been on antibiotics? Certain foods can cause this in some people. Also, antibiotics can mess with your good flora and start a thrush problem in the mouth. It will sometimes seem like a waxy buildup at the beginning with numbness and a weird taste. Then, you will get a noticeable film on your palate and/or tongue. If you get this, your physician can prescribe medication to clear it up.
Also, a sinus infection can give you similar symptoms if you are having some drainage, especially when you sleep.
Finally, certain medications can leave a weird taste in your mouth with funny sensations.
I am not a doctor. But, just some thoughts to consider. Hope you are feeling better soon.
Hi, Welcome to the forum. I am a wayward member who has been gone on family business the last month, but I used to be all over this place.
The answer is yes. Abnormal taste or even loss of taste has been reported as an MS symptom. It results usually from damage to one of the cranial nerves that carry sensory information from the tongue to the brainstem. Any of the cranial nerves can be involved in MS.
Also, viral infections, (URIs) and meds can cause this, as can sinus infections. There's no specific treatment for it, but journal it and watch it's course. Keep us posted, Quix
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.